Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 70, NWS Houston/Galveston, TX

June 22, 20215 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 22, 2021, 12:08 AM CDT for 5 counties in Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2021, 12:08 AM CDT (05:08 UTC)
Expired
Jun 22, 2021, 1:00 AM CDT
In force
52 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brazos County, TX, Grimes County, TX, Madison County, TX, Montgomery County, TX, Walker County, TX

The radar

The Ft Hood radar (KGRK), 132 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:08 AM CDTTSTM WND DMG7 Ene Iola, TXTREES DOWN NEAR SH90 AND FM 141 NEAR BEDIAS.
Jun 22, 12:35 AM CDTTSTM WND DMG12 S Iola, TXTREES DOWN NEAR FM 244 AND SH 30.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-401 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WUUS54 KHGX 220508
SVRHGX
TXC041-185-313-339-471-220600-
/O.NEW.KHGX.SV.W.0070.210622T0508Z-210622T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
1208 AM CDT Tue Jun 22 2021

The National Weather Service in League City has issued a

* Severe Thunderstorm Warning for...
  Grimes County in southeastern Texas...
  East central Brazos County in southeastern Texas...
  Northwestern Montgomery County in southeastern Texas...
  South central Madison County in southeastern Texas...
  Southwestern Walker County in southeastern Texas...

* Until 100 AM CDT.

* At 1207 AM CDT, a severe thunderstorm was located near Bedias, or
  18 miles south of Madisonville, moving south at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Navasota, Bedias, Anderson, Iola, Roans Prairie, Richards and
  Carlos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3084 9618 3090 9584 3049 9569 3040 9613
TIME...MOT...LOC 0507Z 344DEG 16KT 3070 9598 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
215 
WWUS54 KHGX 220534
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
1234 AM CDT Tue Jun 22 2021

TXC313-339-471-220543-
/O.CAN.KHGX.SV.W.0070.000000T0000Z-210622T0600Z/
Montgomery TX-Madison TX-Walker TX-
1234 AM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY...
SOUTH CENTRAL MADISON AND SOUTHWESTERN WALKER COUNTIES IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area for Walker, Montgomery, and Madison Counties. 
Therefore, the warning has been cancelled for these locations

LAT...LON 3057 9582 3046 9582 3040 9613 3074 9617
      3078 9589
TIME...MOT...LOC 0533Z 344DEG 16KT 3059 9594 

$$

TXC041-185-220600-
/O.CON.KHGX.SV.W.0070.000000T0000Z-210622T0600Z/
Grimes TX-Brazos TX-
1234 AM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR CENTRAL GRIMES AND EAST CENTRAL BRAZOS COUNTIES...

At 1233 AM CDT, a severe thunderstorm was located 7 miles north of
Anderson, or 16 miles northeast of Navasota, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Navasota, Anderson, Richards, Carlos and Roans Prairie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3057 9582 3046 9582 3040 9613 3074 9617
      3078 9589
TIME...MOT...LOC 0533Z 344DEG 16KT 3059 9594 

HAIL...1.00IN
WIND...60MPH
 
$$
617 
WWUS54 KHGX 220557
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
1257 AM CDT Tue Jun 22 2021

TXC041-185-220606-
/O.EXP.KHGX.SV.W.0070.000000T0000Z-210622T0600Z/
Grimes TX-Brazos TX-
1257 AM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRIMES AND EAST
CENTRAL BRAZOS COUNTIES WILL EXPIRE AT 100 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3057 9582 3046 9582 3040 9613 3074 9617
      3078 9589
TIME...MOT...LOC 0556Z 344DEG 16KT 3050 9591 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:03 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 22, 12:03 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1203 AM CDT Tue Jun 22 2021

.AVIATION [06Z TAF Issuance]...
Storms ahead of the front moving a little faster than in previous
package by around a 1.5 hours. Will continue this trend and expect
IFR conditions to develop up north in the wake of the front and
extending down to near CXO. Storms wane after 12z and then CIGS
improve and storms start redeveloping during peak heating late
afternoon across the IAH- GLS area.
45

&&

.PREV DISCUSSION /Issued 1011 PM CDT Mon Jun 21 2021/...

.SHORT TERM [Tonight and Tuesday]...
Update sent to raise rain chances along the front as it sags south
then begins to break up as it gets into the Houston area or
perhaps just before. Watching the area around Galveston Bay and
nearshore waters for the potential for rapid strengthening on
storms but not seeing it yet though instability there is high.

Some potential through 4 am for clustering of storms mainly north
and west then shifts down toward the Metro and coastal areas after
4 am.

After the heavy rains in the central/eastern portions of Harris
county (2-5" this afternoon/early evening) these areas don't need
any more rain. The good news is the models have continued to trend
lighter on rain amounts.
45

.LONG TERM...[Wednesday through Monday]

By Wednesday morning, a weak upper level ridge will begin to
redevelop over Texas but 500 heights only reach about 591 DM.
Moisture still looks to be trapped beneath the expanding ridge and
feel differential heating will be enough to trigger a few showers
and thunderstorms. The situation looks similar on Thursday with
moisture trapped beneath the ridge and daytime heating will again
foster a chance of showers and thunderstorms. Heat index values
will be on the rise and HI values should range between 100-105
degrees. MaxT values should remain on the warm side with MaxT
values in the lower to middle 90's.

The upper level ridge retreats west on Friday as an inverted upper
trough over the eastern gulf treks west. In addition, a short wave
trough over the northern plains will dig to the SE. Southeast
Texas will lie between the 3 systems but with a decrease in
moisture, not sure that rain chances look all that high on Friday.
Rain chances will increase again on Saturday and Sunday as
additional short wave energy embedded in the jetstream helps carve
out a deeper trough over the central US. 500 heights fall to
around 588 DM and PW values increase to around 2.10 inches. The
combination of lower heights, daytime heating and high moisture
content should set the stage for more showers and thunderstorms
next weekend. SE TX will lie between an upper level ridge over the
NW US and another ridge building over FL. SE TX will lie in the
weakness so diurnally driven showers and thunderstorms will be
possible into early next week. MaxT values will trend slightly
cooler with the lower heights, additional cloud cover and rain
chances. 43

.MARINE...

The pressure gradient will relax tonight as a weak front moves
into SE TX. Will allow the SCA to expire over the Bays and
nearshore waters but will extend the SCA offshore for seas through
00z. A SCEC will be required over the coastal waters through early
Tuesday as seas remain slightly elevated. Wind and seas will be
higher in and near thunderstorms tonight into early Tuesday.  A
light to occasionally moderate onshore flow will persist through
the end of the week with high pressure over the eastern Gulf of
Mexico and lower pressures over the central plains.  43

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  74  88  74  95  77 /  70  30  10  20   0
Houston (IAH)          76  91  76  94  78 /  70  40  20  30  10
Galveston (GLS)        80  90  82  92  84 /  70  50  20  30  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...Small Craft Advisory until 1 AM CDT Tuesday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT Tuesday for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

SHORT TERM...45
LONG TERM...Batiste

In the hours before

Special weather statement, Jun 21, 9:25 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
925 PM CDT Mon Jun 21 2021

TXZ163-164-220315-
Houston TX-Trinity TX-
925 PM CDT Mon Jun 21 2021

...SPECIAL WEATHER STATEMENT...

At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Apple Springs, moving southeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Crockett, Apple Springs, Grapeland, Groveton, Kennard, Latexo,
Pennington and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3152 9513 3150 9510 3149 9511 3147 9510
      3147 9506 3144 9504 3145 9502 3142 9500
      3141 9498 3141 9497 3138 9495 3134 9496
      3133 9490 3128 9489 3126 9490 3125 9488
      3116 9485 3096 9520 3149 9562 3153 9529
TIME...MOT...LOC 0224Z 333DEG 15KT 3125 9511
Local storm report, Jun 21, 9:50 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
950 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      5 NE HOUSTON            29.82N 95.34W
06/21/2021                   HARRIS             TX   BROADCAST MEDIA

            SOCIAL MEDIA REPORT OF A FLOODED CAR AND
            KNEE DEEP WATER NEAR THE INTERSECTION OF
            JENSEN DRIVE AND BENNINGTON STREET.

&&

CB
Special weather statement, Jun 21, 10:23 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1023 PM CDT Mon Jun 21 2021

TXZ163-164-177-178-220415-
San Jacinto TX-Walker TX-Houston TX-Trinity TX-
1023 PM CDT Mon Jun 21 2021

...SPECIAL WEATHER STATEMENT...

At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lovelady, or 14 miles southeast of Austonio, moving south at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Trinity, Lovelady, Riverside and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3117 9560 3121 9542 3119 9528 3081 9522
      3081 9561
TIME...MOT...LOC 0323Z 002DEG 10KT 3109 9542
Special weather statement, Jun 21, 11:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1117 PM CDT Mon Jun 21 2021

TXZ163-176-177-198-220500-
Madison TX-Walker TX-Grimes TX-Houston TX-
1117 PM CDT Mon Jun 21 2021

...SPECIAL WEATHER STATEMENT...

At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Austonio, moving south at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Madisonville, Austonio and Bedias.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3124 9562 3084 9542 3069 9594 3101 9614
      3109 9596 3109 9577 3114 9577 3116 9573
      3121 9575 3123 9573 3124 9573 3126 9568
TIME...MOT...LOC 0417Z 344DEG 17KT 3111 9579
Special weather statement, Jun 21, 11:39 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1139 PM CDT Mon Jun 21 2021

TXZ163-176-177-198-220515-
Madison TX-Walker TX-Grimes TX-Houston TX-
1139 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRIMES...
SOUTHWESTERN HOUSTON...MADISON AND WEST CENTRAL WALKER COUNTIES UNTIL
1215 AM CDT...

At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Madisonville, moving south at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Madisonville and Bedias.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3088 9560 3075 9597 3092 9608 3109 9592
      3109 9577 3114 9577 3114 9576 3115 9575
      3116 9573 3118 9575 3119 9574 3119 9573
TIME...MOT...LOC 0438Z 344DEG 17KT 3090 9590
Special weather statement, Jun 21, 11:58 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1158 PM CDT Mon Jun 21 2021

TXZ176-177-198-199-220545-
Madison TX-Walker TX-Grimes TX-Montgomery TX-
1158 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...NORTHWESTERN
MONTGOMERY...WESTERN MADISON AND SOUTHWESTERN WALKER COUNTIES UNTIL
1245 AM CDT...

At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bedias, or 13 miles south of Madisonville, moving south at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Madisonville, Bedias, Anderson, Iola, Roans Prairie, Richards, Carlos
and North Zulch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3090 9619 3106 9582 3055 9562 3043 9608
      3085 9617
TIME...MOT...LOC 0458Z 344DEG 16KT 3076 9597

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:08 PM CDTFlash Flood WarningHGXHarris3 hr
Jun 21, 7:36 PM CDTAreal Flood AdvisoryHGXHarris, Liberty3 hr
Jun 21, 8:01 PM CDTSpecial Weather StatementHGXHouston, Trinity44 min
Jun 21, 9:25 PM CDTSpecial Weather StatementHGXHouston, Trinity50 min
Jun 21, 10:11 PM CDTSmall Craft AdvisoryHGX3 hr
Jun 21, 10:23 PM CDTSpecial Weather StatementHGXTrinity52 min
Jun 21, 10:25 PM CDTAreal Flood AdvisoryHGXHarris110 min
Jun 21, 11:17 PM CDTSpecial Weather StatementHGXMadison43 min
Jun 21, 11:24 PM CDTSpecial Marine WarningHGX51 min
Jun 21, 11:39 PM CDTSpecial Weather StatementHGXMadison36 min
Jun 21, 11:58 PM CDTSpecial Weather StatementHGXGrimes, Madison47 min
Jun 22, 12:28 AM CDTSpecial Weather StatementHGXBrazoria47 min
Jun 22, 12:56 AM CDTSpecial Weather StatementHGXBrazos, Burleson49 min
Jun 22, 1:14 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Washington91 min
Jun 22, 1:17 AM CDTSpecial Weather StatementHGXBrazoria43 min
Jun 22, 1:28 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes2 hr
Jun 22, 1:43 AM CDTSpecial Weather StatementHGXBrazoria47 min
Jun 22, 3:46 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda21 hr
Jun 22, 4:28 AM CDTSpecial Weather StatementHGXJackson47 min
Jun 22, 9:24 AM CDTSpecial Marine WarningHGX66 min
Jun 22, 10:55 AM CDTSpecial Marine WarningHGX95 min
Jun 22, 6:08 PM CDTSpecial Weather StatementHGXHarris37 min
Jun 22, 6:57 PM CDTSpecial Weather StatementHGXWharton48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.